Alert archive / West Virginia / Flash Flood Warnings in 2004
Flash Flood Warning 14, NWS Charleston, WV
NWS Charleston, WV issued this flash flood warning at Jul 26, 2004, 7:48 PM EDT for Fayette County, West Virginia. It was in force for 57 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 26, 2004, 7:48 PM EDT (23:48 UTC)
- Expired
- Jul 26, 2004, 8:45 PM EDT
- In force
- 57 min
- Issued by
- NWS Charleston, WV
- Area
- Whole counties
County Fayette County, WV
The radar
The Charleston,WV radar (KRLX), 64 km from the middle of the area, began a volume at 23:49 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Roanoke, VA (KRNK), launched 12:00Z, 11.8 hours before the alert went out and 167 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 11 J/kg
- Mixed-layer CIN
- -65 J/kg
- Mixed-layer LCL
- 553 m above ground
- 0-6 km bulk shear
- 20 kt
- 0-1 km storm-relative helicity
- 63 m²/s²
- 0-3 km storm-relative helicity
- 61 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS51 KRLX 262354 FFWRLX WVC019-270045- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE CHARLESTON WV 748 PM EDT MON JUL 26 2004 THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A * FLASH FLOOD WARNING FOR... FAYETTE COUNTY IN WEST VIRGINIA... * UNTIL 845 PM EDT... * AT 744 PM EDT...NATIONAL WEATHER SERVICE RADAR INDICATED VERY HEAVY RAIN OVER FAYETTEVILLE...OR ABOUT 4 MILES WEST OF FAYETTEVILLE... MOVING NORTHEAST AT 15 MPH. * SOME LOCATIONS IN THE WARNING AREA INCLUDE ANSTED...HAWKS NEST STATE PARK AND BECKWITH. --CALL TO ACTION-- A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING. IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY. RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY AUTOMOBILE. IF YOUR VEHICLE STALLS, ABANDON IT IMMEDIATELY AND SEEK HIGHER GROUND. --CALL TO ACTION-- DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY. VEHICLES CAUGHT IN RISING WATER SHOULD BE ABANDONED QUICKLY. MOVE TO HIGHER GROUND. PLEASE REPORT HIGH WATER TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY. $$
1 follow-up statement
000 WGUS71 KRLX 270047 FFSRLX WVC019-270100- FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE CHARLESTON WV 845 PM EDT MON JUL 26 2004 NATIONAL WEATHER SERVICE RADAR INDICATED THE HEAVY RAINFALL WAS ENDING ACROSS THE WARNED AREA...AND THE FLOOD THREAT WAS DIMINISHING. SOME LIGHTER SHOWERS AND MINOR FLOODING MAY CONTINUE...BUT THE THREAT OF SERIOUS FLOODING IS ENDING. THUS...THE FLASH FLOOD WARNING IS BEING ALLOWED TO EXPIRE. AT 845 PM EDT...THE FAYETTE COUNTY OF EMERGENCY SERVICES REPORTED THAT SOME BASEMENTS WERE FLOODED IN THE ANSTED AREA. --CALL TO ACTION-- STAY TUNED TO WEATHER RADIO OR LOCAL MEDIA FOR THE LATEST SEVERE WEATHER INFORMATION. PLEASE REPORT HIGH WATER TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY. $$ SEYMOUR
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, WV wrote its last area forecast discussion before this flash flood warning went out at Jul 26, 3:51 PM EDT, 3 hours 57 minutes earlier.
Area forecast discussion, Jul 26, 3:51 PM EDT, 3 hours 57 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHARLESTON WV 351 PM EDT MON JUL 26 2004 .SHORT TERM(TONIGHT THOROUGH WEDNESDAY)... STATIONARY FRONTAL BOUNDARY THREATENING THE CWA WITH CONTINUE RAINFALL ACROSS THROUGH AT LEAST TUESDAY NIGHT. TRAINING ECHOS WILL AFFECT THE SAME AREAS...AND COULD PRODUCE SIGNIFICANT RAINFALL ACCUMULATIONS LEADING TO SOME FLOODING TONIGHT THROUGH TUESDAY MORNING. CONSEQUENTLY...LIKELY AND CATEGORICAL POPS WERE FORECASTED TONIGHT THROUGH TUESDAY MORNING AS THEY SPREAD SLOWLY EAST. GUIDANCE SHOWS ABUNDANT MOISTURE REMAINING IN PLACE THOROUGH TUESDAY 18Z...WITH PWS VALUES HIGHER THAN 1.6 INCHES. GFS A MORE AGGRESSIVE WITH STRONGER SHORT WAVES. A SERIES OF MID LEVEL SHORT WAVES WILL PASS THROUGH THE AREA...TRIGGERING SHOWER AND THUNDERSTORM DEVELOPMENT...ESPECIALLY DURING AND AFTER THE MAXIMUM DIURNAL HEATING HOURS OF TUESDAY. THE ON TUESDAY EVENING...THE COLD FRONT FINALLY PUSHES THROUGH THE MOUNTAINS IMPROVING THE WEATHER CONDITIONS WITH HIGH PRESSURE BUILDING FOR THE REMAINDER OF THE WEEK. .PREVIOUS DISCUSSION... THE FOLLOWING WAS ORIGINALLY ISSUED AT 127 PM EDT MON JUL 26 2004 && AVIATION... IFR CONDITIONS WERE FORECASTED FOR SOME SITES FOR LOW CEILINGS. SHOWERS MAY OCCUR ANYWHERE...THUNDERSTORMS WILL OCCUR WHEREVER AREAS UNDER BREAKS IN THE SKIES...TO PERMIT DIURNAL HEATING TO FEED THOSE STORMS. MORE CONFIDENT FOR CRW...HTS...BKW AND EKN TO RECEIVE THUNDERSTORMS. HTS WAS NIL DUE TO ASOS MAINT. WILL ISSUE TAFHTS AS SOON AS POSSIBLE. DENSE MORNING FOG WILL DEVELOP OVER SITES THAT RECEIVE PRECIP THIS AFTERNOON AND EVENING...PRODUCING IFR/LIFR CONDITIONS. SO FAR LOOKS LIKE WILL BE CRW...HTS...BKW...EKN...PKB. FOG WILL LESS DENSE ELSEWHERE. PREVIOUS DISCUSSION... THE FOLLOWING WAS ORIGINALLY ISSUED AT 1210 PM EDT MON JUL 26 2004 LONG TERM (WEDNESDAY NIGHT THROUGH MONDAY)... WENDESDAY NIGHT THROUGH FRIDAY...HIGH PRESSURE IN CONTROL. TEMPERATURES MODERATE THROUGH THIS TIME FRAME WITH +16 TO +18 AT H85 BY FRIDAY. ADJUSTED TEMPERATURE GRIDS UP TO AT LEAST UPPER 80S BUT COULD GO HIGHER...BUT FOR NOW TEMPS IN LINE WITH SURROUNDING OFFICES. SHOULD SEE MOSTLY SUNNY SKIES ON THURSDAY INTO FRIDAY. BY LATE SATURDAY INTO SUNDAY A WEAK FRONTAL BOUNDARY SLOWLY MOVES ACROSS THE REGION. ATTM WILL LEAVE SLGT TO LOW CHC POPS IN. OTHERWISE REST OF GRIDS IN LINE AND NO OTHER CHANGES ARE EXPECTED. PREVIOUS DISCUSSION... THE FOLLOWING WAS ORIGINALLY ISSUED AT 1108 AM EDT MON JUL 26 2004 SHORT TERM (THIS AFTERNOON)... DOPPLER RADAR SHOWS LIGHT TO MODERATE SHOWERS OVER THE NORTHERN OH AND NORTHWEST WV COUNTIES. SEEMS LIKE THIS LIGHT CONVECTIONS WILL LIFT OFF THE AREA BY NOON. SATELLITE IMAGES SHOW MOSTLY CLOUDY SKIES. THIS CLOUDINESS WILL SUPPRESS CONVECTIONS THIS AFTERNOON. HOWEVER...IF CLOUDINESS LIFT OFF...CONVECTIONS WILL DEVELOP WITH POSSIBLE HEAVY RAINS. GFS AND ETA MODELS IN AGREEMENT WITH SHORT WAVE OVER WESTERN HALF OF CWA THROUGH THIS EVENING WITH ABUNDANT LOW LEVEL MOISTURE. GFS IS A BIT WETTER AND MORE UNSTABLE THAN ETA. IN THE ABSENCE OF SIGNIFICANT DIURNAL HEATING... RAINFALL ACTIVITY WOULD BE LIMITED ACROSS THE AREA. HOWEVER...KEPT HIGH POPS FOR THE POSSIBILITY OF SOME SKY CLEARING IN THE AFTERNOON. WILL MONITOR CLOSELY ARE BETWEEN LOGAN AND LINCOLN WHERE RADAR RAINFALL ESTIMATES INDICATED AROUND THREE INCHES IN THE PAST 24 HOURS. ALSO...OVER THE EXTREME NORTHERN COUNTIES...PERRY AND MORGAN...ESTIMATES OF 1 TO 2 INCHES HAVE FALLEN. && .RLX WATCHES/WARNINGS/ADVISORIES... WV...NONE. VA...NONE. KY...NONE. OH...NONE. && SHORT TERM...ARJ AVIATION...ARJ LONG TERM...JS
Hazardous weather outlook, Jul 26, 3:56 AM EDT, 15 hours 52 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHARLESTON WV 356 AM EDT MON JUL 26 2004 KYZ101>103-105-OHZ066-067-075-076-083>087-VAZ003-004-WVZ005>011- 013>020-024>040-046-047-270756- ATHENS OH-BARBOUR WV-BOONE WV-BOYD KY-BRAXTON WV-BUCHANAN VA- CABELL WV-CALHOUN WV-CARTER KY-CLAY WV-DICKENSON VA-DODDRIDGE WV- FAYETTE WV-GALLIA OH-GILMER WV-GREENUP KY-HARRISON WV-JACKSON WV- JACKSON OH-KANAWHA WV-LAWRENCE OH-LAWRENCE KY-LEWIS WV-LINCOLN WV- LOGAN WV-MASON WV-MCDOWELL WV-MEIGS OH-MINGO WV-MORGAN OH- NICHOLAS WV-PERRY OH-PLEASANTS WV-POCAHONTAS WV-PUTNAM WV-RALEIGH WV- RANDOLPH WV-RITCHIE WV-ROANE WV-TAYLOR WV-TYLER WV-UPSHUR WV- VINTON OH-WASHINGTON OH-WAYNE WV-WEBSTER WV-WIRT WV-WOOD WV- WYOMING WV- 356 AM EDT MON JUL 26 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEASTERN OHIO... NORTHEASTERN KENTUCKY...SOUTHWEST VIRGINIA...AND MOST OF WEST VIRGINIA. .DAY ONE... AS A COLD FRONT APPROACHES FROM THE WEST...DEEP MOISTURE OUT AHEAD AND SOME DAYTIME HEATING LEADS TO THE POTENTIAL FOR ISOLATED HIGH WATER PROBLEMS. RAINFALL AMOUNTS OF ONE AND A HALF TO TWO INCHES IS ENOUGH TO CREATE FLOODING. WE WILL MONITOR THIS DEVELOPING SITUATION AND SEE IF ANY FLOOD WATCHES OR POSSIBLE WARNING ARE REQUIRED. .DAYS TWO THROUGH SEVEN... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED.
In the hours before
Special weather statement, Jul 26, 3:27 PM EDT, 4 hours 21 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHARLESTON WV 327 PM EDT MON JUL 26 2004 KYZ102-103-105-VAZ003-004-WVZ005>011-013>020-024>040-046-047-262221- BARBOUR WV-BOONE WV-BOYD KY-BRAXTON WV-BUCHANAN VA-CABELL WV- CALHOUN WV-CARTER KY-CLAY WV-DICKENSON VA-DODDRIDGE WV-FAYETTE WV- GILMER WV-HARRISON WV-JACKSON WV-KANAWHA WV-LAWRENCE KY-LEWIS WV- LINCOLN WV-LOGAN WV-MASON WV-MCDOWELL WV-MINGO WV-NICHOLAS WV- PLEASANTS WV-POCAHONTAS WV-PUTNAM WV-RALEIGH WV-RANDOLPH WV- RITCHIE WV-ROANE WV-TAYLOR WV-TYLER WV-UPSHUR WV-WAYNE WV-WEBSTER WV- WIRT WV-WOOD WV-WYOMING WV- INCLUDING THE CITIES OF...ASHLAND...BECKLEY...BUCKHANNON... CHARLESTON...CLARKSBURG...CLAY...CLINTWOOD...DURBIN...ELIZABETH... ELKINS...FAYETTEVILLE...GLENVILLE...GRAFTON...GRANTSVILLE... GRAYSON...GRUNDY...HAMLIN...HARRISVILLE...HUNTINGTON...LOGAN... LOUISA...MADISON...MARLINTON...MIDDLEBOURNE...PARKERSBURG... PHILIPPI...PINEVILLE...POINT PLEASANT...RIPLEY...ROCK CAVE... SNOWSHOE...SPENCER...STONEWALL JACKSON LAKE...SUMMERSVILLE... SUTTON...WAYNE...WEBSTER SPRINGS...WELCH...WEST UNION...WESTON... WILLIAMSON AND WINFIELD 327 PM EDT MON JUL 26 2004 HERE IS A SPECIAL WEATHER STATEMENT FROM THE NATIONAL WEATHER SERVICE... NUMEROUS SHOWERS AND STRONG THUNDERSTORMS WILL CONTINUE TO DEVELOP...AS THEY MOVE NORTHEAST AROUND 20 MPH. RAINFALL ACCUMULATIONS OF AROUND TWO INCHES PER HOUR WILL OCCUR. THESE SHOWERS AND THUNDERSTORMS AFFECT THE SAME AREAS AS THEY MOVE NORTHEAST...TO PRODUCE LOCALIZED FLOODING OF STREETS...CREEKS ...AND POOR DRAINAGE AREAS ALONG THEIR PATH.
Nearby
Flash Flood Warnings in West Virginia, 2004Every flash flood warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.